Live updates

Advertisement

Warning over 'street Valium' laced with Rohypnol in Scarborough

Police and medical staff say they are receiving a growing number of calls from drug users in the Scarborough area who have overdosed on so-called street Valium. The substance has been found to be laced with Rohypnol - which causes the user's mouth and tongue to turn blue.

Some users have been hospitalised after taking the drug - and police are now warning about the potential health risk.

Anyone with any information can pass the information on anonymously through Crimestoppers on 0800555 111 or contact North Yorkshire Police on 101.

Investigation underway after woman sexually assaulted near Scarborough pub

Police are investigating a woman was sexually assaulted near a park in Scarborough.

​The incident happened on the morning of Saturday 11 June when the victim, a woman in her 20s, was giving a man a lift.

The man is described as around 40 years of age, short brown-mousy coloured hair, around 5’ ”8-10” tall, proportionate build, wearing a light coloured T Shirt, denim jeans, black boots or shoes and a gold necklace.

The man had left a licenced premises on St Nicholas Street in Scarborough at approximately 3.40am and walked up Newborough and Westborough towards the railway station.

He had then walked through the town centre with the victim.

Advertisement

Load more updates